Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 81, NWS Charleston, SC

July 9, 2016Bulloch County, Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 9, 2016, 2:36 PM EDT for Bulloch County, Effingham County, Georgia. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2016, 2:36 PM EDT (18:36 UTC)
Expired
Jul 9, 2016, 3:30 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bulloch County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 35 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 2:55 PM EDTTSTM WND DMGClyo, GAMANY TREES REPORTED DOWN ACROSS THE TOWN OF CLYO. TIME ESTIMATED BASED ON RADAR.
Jul 9, 3:12 PM EDTTSTM WND DMG3 Ssw Stillwell, GATREE REPORTED DOWN NEAR THE INTERSECTION OF RAHN STATION RD AT LEWIS RAHN RD. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1008 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1008 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

938 
WUUS52 KCHS 091836
SVRCHS
GAC031-103-091930-
/O.NEW.KCHS.SV.W.0081.160709T1836Z-160709T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 330 PM EDT

* AT 235 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
  OF SPRINGFIELD...MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...RINCON...GUYTON...STILSON...EGYPT...LEEFIELD...STILLWELL
  AND KILDARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3251 8160 3251 8158 3249 8155 3259 8140
      3259 8137 3256 8133 3256 8128 3253 8127
      3252 8123 3250 8123 3246 8119 3242 8121
      3235 8116 3234 8113 3231 8112 3229 8112
      3227 8165
TIME...MOT...LOC 1835Z 273DEG 10KT 3252 8143 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
561 
WWUS52 KCHS 091902
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT SAT JUL 9 2016

GAC031-103-091930-
/O.CON.KCHS.SV.W.0081.000000T0000Z-160709T1930Z/
BULLOCH GA-EFFINGHAM GA-
302 PM EDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR BULLOCH AND EFFINGHAM COUNTIES...

AT 300 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SPRINGFIELD... MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...RINCON...GUYTON...STILSON...STILLWELL...SHAWNEE...PINEORA AND
EBENEZER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3239 8162 3241 8152 3242 8143 3259 8140
      3259 8137 3256 8133 3256 8128 3253 8127
      3252 8123 3250 8123 3246 8119 3242 8121
      3235 8116 3234 8113 3231 8112 3229 8112
      3227 8165
TIME...MOT...LOC 1900Z 278DEG 8KT 3242 8126 

HAIL...1.00IN
WIND...60MPH
 
$$
836 
WWUS52 KCHS 091926
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT SAT JUL 9 2016

GAC031-103-091935-
/O.EXP.KCHS.SV.W.0081.000000T0000Z-160709T1930Z/
BULLOCH GA-EFFINGHAM GA-
326 PM EDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH AND EFFINGHAM COUNTIES
WILL EXPIRE AT 330 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED MUCH OF THE WARNED AREA. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS...HEAVY
RAIN...AND FREQUENT LIGHTNING STRIKES ARE STILL LIKELY WITH THIS
THUNDERSTORM.

LAT...LON 3239 8162 3241 8152 3242 8143 3259 8140
      3259 8137 3256 8133 3256 8128 3253 8127
      3252 8123 3250 8123 3246 8119 3242 8121
      3235 8116 3234 8113 3231 8112 3229 8112
      3227 8165
TIME...MOT...LOC 1921Z 273DEG 10KT 3242 8126 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:04 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 9, 2:04 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
204 PM EDT SAT JUL 9 2016

.SYNOPSIS...
A trough will prevail across the interior Carolinas today. A weak
cold front will stall north of the area Sunday into Monday before
gradually shifting northward and dissipating during the middle of
next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Convection/thunderstorms: Latest radar trends showing that the
preferred region for convection runs from the Charleston
area...westward through the center of the forecast area well into
our GA region. Seems best convergence and low level boundaries lie
across mainly the southern half of the forecast area. Have
continued chance pops much of the rest of the day. Again, given
CAPES 2500-3500 J/Kg, Downdraft CAPES over 1000 J/Kg and mid level
lapse rates 7-7.5 C/Km, isolated severe continues to be possible
today. Main threat with strong to severe storms will be damaging
straight line winds. Small hail also possible.

Temperatures: Given convection fired earlier than expected, which
impacted cloud cover across the area, temperatures are running
cooler than expected for this time, particularly in the area where
the heat advisory is active. Have left the Heat Advisory going,
but confidence is now lower. In fact, heat indices are running
around 110 in SE GA area, not in the Heat Advisory. Nudged max
temps back a deg or two, especially around the Charleston area
where clouds have kept temps lower. However, Still expect mid to
upper 90s most areas, isolated spots around 100 possible.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
Tonight: Warm and humid conditions will persist. There will be a
risk for isolated showers/tstms throughout the night, but pinning
down any particular location is proving difficult. Will carry 20%
pops through the night to cover this possibility. Lows will range
from the upper 70s inland to the lower 80s the coast, with mid 80s
along the beaches and in Downtown Charleston. Heat indices at the
coast could remain in the upper 80s to lower 90s into early Sunday
morning.

Sunday through Tuesday: High pressure centered in the Gulf of
Mexico will prevail through Monday while another high in the
Atlantic will persist through Tuesday. Meanwhile, a cold front
will stall near near the NC/SC border Sunday and Monday, then move
northward and dissipate on Tuesday. An trough will develop across
the interior Carolinas late Tuesday.

Temperatures will remain above normal each day; in the mid 90s.
Models hint that some spots may get minimal relief with highs 1-2
degrees lower by Tuesday. These temperatures combined with high
humidity levels will lead to heat indices around 105 degrees across
our SC counties and around 108 degrees for our GA counties on
Sunday. Thus, Heat Advisories are possible for some of our GA
counties. Heat indices trend downward slightly on Monday and
Tuesday, so heat advisories look less likely both of those days.

The heat and high humidity will generate showers and thunderstorms,
mainly each afternoon and evening. Better convective coverage and
stronger storms appear likely on Sunday. This is due to the
stalled cold front to our north and a weak wave (circling around a
mid-level disturbance centered over the lower MS valley) clipping
our area late in the day. The best storm coverage appears to
remain over our SC counties Monday and Tuesday, as the front moves
northward and an interior trough develops. A few storms each day
could produce damaging wind gusts.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
A stationary front will shift northward and dissipate Tuesday night.
Chance POPs are in the forecast each afternoon. Southwest flow aloft
should allow for greater coverage of convection, which may help to
limit high temperatures each afternoon. Though, the synoptic pattern
still supports temperatures a few degrees above normal.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
Rest of this afternoon: Chances for convection/thunderstorms to
impact either site are too low to put confidently in the TAFS at
this point. Will continue to monitor. If storms do occur, they
will have the potential to be strong/severe with damaging straight
line winds, possibly small hail.

Extended Aviation Outlook: Brief flight restrictions are possible
with afternoon/early evening showers and thunderstorms.

&&

.MARINE...
This afternoon: South to southwest winds will prevail.
Winds will increase this afternoon as wind fields increase in
response to a tightening pressure gradient. Winds look to peak
15-20 kt most legs with seas 2-4 ft. Could see some localized wind
gusts to 25 kt, especially along the Charleston County beaches,
but gust duration looks infrequent enough that a Small Craft
Advisory is not needed. Thunderstorms will have the chance to
produce strong gusty winds today.

Tonight: Nocturnal surging of 15-20 kt is likely for all legs
outside of the Charleston Harbor. Seas will average 3-5 ft.

Sunday through Wednesday: High pressure centered in the Gulf of
Mexico will prevail through Monday while another high in the
Atlantic will persist through the middle of next week. Meanwhile, a
cold front will stall to our north Sunday and Monday, then move
northward and dissipate. This synoptic setup will favor south to
southwest winds for the entire period. Seas will range from 2-4
feet, highest near the Gulf Stream.

&&

.CLIMATE...
Record High Temperatures for July 9:
KCHS: 103 set in 1986.
KCXM: 99 last set in 1986.
KSAV: 103 set in 1986.

All time record highs:
KCHS: 105 set August 1, 1999.
KCXM: 104 set June 2, 1985 and June 24, 1944.
KSAV: 105 set July 12, 1879 and July 20, 1986.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 8 PM EDT this evening for GAZ118-119.
SC...Heat Advisory until 8 PM EDT this evening for SCZ043>045-
     047>052.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...RFM
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
CLIMATE...
Hazardous weather outlook, Jul 9, 6:39 AM EDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
639 AM EDT SAT JUL 9 2016

GAZ118-119-SCZ043>045-047>052-101045-
INLAND CHATHAM-COASTAL CHATHAM-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
639 AM EDT SAT JUL 9 2016

...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE
PRIMARY HAZARDS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE
GREATEST BETWEEN 1 PM AND 7 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST UPDATES FROM THE NATIONAL WEATHER
SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>117-137>141-SCZ040-042-
101045-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-
639 AM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE
PRIMARY HAZARDS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE
GREATEST BETWEEN 1 PM AND 7 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST UPDATES FROM THE NATIONAL WEATHER
SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 9, 12:41 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1241 PM EDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     TSTM WND DMG     2 WNW MAYBANK BRIDGE    32.76N  80.04W
07/09/2016                   CHARLESTON         SC   PUBLIC

            REPORT OF A LARGE TREE DOWN ACROSS RUSHLAND LANDING RD
            ON JOHNS ISLAND...BLOCKING ACCESS TO THE NEIGHBORHOOD

&&

EVENT NUMBER CHS1600570

CB
Special weather statement, Jul 9, 12:47 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1247 PM EDT SAT JUL 9 2016

SCZ050-091730-
CHARLESTON SC-
1247 PM EDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 130 PM EDT...

AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WADMALAW ISLAND...OR 14 MILES NORTHEAST OF
EDISTO BEACH...MOVING EAST AT 20 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CHARLESTON...HOLLYWOOD...FOLLY BEACH...RAVENEL...SEABROOK ISLAND...KIAWAH
ISLAND...MEGGETT AND ROCKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3258 7999 3256 8005 3252 8015 3252 8018
      3253 8021 3252 8022 3253 8026 3254 8026
      3257 8036 3279 8032 3266 7987
TIME...MOT...LOC 1646Z 278DEG 16KT 3265 8016

CB
Special weather statement, Jul 9, 12:55 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1255 PM EDT SAT JUL 9 2016

GAZ087-088-100-091745-
BULLOCH GA-SCREVEN GA-JENKINS GA-
1255 PM EDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS AND
SCREVEN COUNTIES UNTIL 145 PM EDT...

AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARFIELD...OR 12 MILES SOUTHWEST OF MILLEN...
MOVING SOUTHEAST AT 20 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MIDDLEGROUND...WESTSIDE...BUTTS...PORTAL...ROCKY FORD...HOPEULIKIT...
SCARBORO AND EMMALANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3281 8213 3266 8173 3245 8187 3251 8197
      3252 8198 3254 8203 3256 8203 3261 8200
      3266 8208 3280 8214
TIME...MOT...LOC 1654Z 300DEG 16KT 3270 8212

CB
Special weather statement, Jul 9, 1:44 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
144 PM EDT SAT JUL 9 2016

GAZ088-099-100-091830-
BULLOCH GA-CANDLER GA-SCREVEN GA-
144 PM EDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...CANDLER AND
SCREVEN COUNTIES UNTIL 230 PM EDT...

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDDLEGROUND...MOVING EAST AT 15 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
STATESBORO...METTER...MIDDLEGROUND...WESTSIDE...BROOKLET...PORTAL...PULASKI
AND REGISTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3265 8187 3258 8153 3226 8160 3230 8183
      3242 8210
TIME...MOT...LOC 1743Z 288DEG 15KT 3255 8183

CB
Special weather statement, Jul 9, 2:18 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT SAT JUL 9 2016

SCZ049-050-091845-
CHARLESTON SC-COASTAL COLLETON SC-
218 PM EDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES UNTIL 245 PM EDT...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BENNETTS POINT...OR 7 MILES NORTHWEST OF
EDISTO BEACH...MOVING EAST AT 15 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CHARLESTON...EDISTO BEACH...HOLLYWOOD...RAVENEL...SEABROOK ISLAND...KIAWAH
ISLAND...MEGGETT AND ROCKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3252 8016 3253 8021 3249 8027 3247 8043
      3264 8049 3282 8011 3255 8007
TIME...MOT...LOC 1817Z 253DEG 14KT 3258 8038

JMC
Special weather statement, Jul 9, 2:31 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
231 PM EDT SAT JUL 9 2016

GAZ099-100-091915-
BULLOCH GA-CANDLER GA-
231 PM EDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES UNTIL 315 PM EDT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER METTER...MOVING EAST AT 20 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
STATESBORO...METTER...WESTSIDE...BAY...BROOKLET...PULASKI...REGISTER AND
STILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3249 8208 3254 8166 3253 8165 3253 8163
      3251 8160 3251 8158 3249 8155 3222 8149
      3220 8159 3220 8172 3222 8181 3224 8182
      3227 8189 3227 8197 3230 8212
TIME...MOT...LOC 1831Z 285DEG 16KT 3239 8203

CB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:53 AM EDTSevere Thunderstorm WarningCHSScreven52 min
Jul 9, 3:34 AM EDTHeat AdvisoryCHS12 hr
Jul 9, 12:55 PM EDTSpecial Weather StatementCHSJenkins50 min
Jul 9, 1:44 PM EDTSpecial Weather StatementCHSBulloch46 min
Jul 9, 2:00 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler30 min
Jul 9, 2:31 PM EDTSpecial Weather StatementCHSBulloch, Candler44 min
Jul 9, 3:07 PM EDTSpecial Weather StatementCHSEvans23 min
Jul 9, 3:15 PM EDTSpecial Weather StatementCHSJenkins30 min
Jul 9, 4:23 PM EDTSpecial Weather StatementCHSJenkins52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.